Venlaxine is well-known to have a withdrawal syndrome, and in certain people, a gradual tapering off of their dosage is not effective in preventing this. Within a matter of hours of missing a dose, some people begin to experience symptoms.
Some people state that they suffer from”brain shivers” when they are late taking their medication. They had unintentionally caused themselves to have withdrawal symptoms.
When decreasing or stopping an antidepressant, a neurochemical change takes place in the brain. As the brain readjusts to the new environment, symptoms may present themselves. Symptoms of withdrawing from antidepressant may include:
- Flu-like symptoms
- High blood pressure
- Abnormal sensory disturbances
So how do you deal with withdrawal symptoms?
- Feeling sick – try taking venlafaxine with or after food. It may also help if you avoid rich or spicy food. If it carries on, tell your doctor.
- Headaches – make sure you rest and drink plenty of fluids. Do not drink too much alcohol. Ask your pharmacist to recommend a painkiller. Headaches should usually go away after the first week of taking venlafaxine. Talk to your doctor if they last longer than a week or are severe.
- Dry mouth – chew sugar-free gum or sugar-free sweets.
- Feeling dizzy – if venlafaxine makes you feel dizzy when you stand up, try getting up very slowly or stay sitting down until you feel better. If you begin to feel dizzy, lie down so that you don’t faint, then sit until you feel better. Do not drive or use tools or machines if you feel dizzy or if you just feel a bit shaky.
- Sleepy – do not drive or use tools or machinery if you’re feeling this way. Cut down the amount of alcohol you drink as this will make you feel more tired. If this symptom does not go away after a week or 2, ask your doctor for advice.
- Being unable to sleep – take venlafaxine first thing in the morning.